MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 3MM X 8CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120308
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address is not available.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30386784) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure targeting a lesion on the lumbar artery, the 3mm x 8cm galaxy g3 coil (gly120308 / 30386784) was being advanced as usual but it was not able to advance further when it was inserted into the hub of the concomitant 1.9 fr carnelian® marvel® microcatheter (tokai medical).It was reported that a continuous flush had been maintained through the microcatheter.The physician attempted to resheath and the delivery wire was retracted, but the coil was already detached.The introducer sheath was removed carefully to avoid having the coil left inside the hub.The coil left as if it was stuck on the distal end of the sheath.It was replaced with another 3mm x 8cm galaxy g3 coil and the replacement coil advanced without any issue through the same concomitant microcatheter.The procedure was continued without any procedure delay.It was reported that the same microcatheter was used to complete the procedure.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by cerenovus product analysis lab on 1/15/2021.The returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that during the procedure targeting a lesion on the lumbar artery, the 3mm x 8cm galaxy g3 coil (gly120308 / 30386784) was being advanced as usual but it was not able to advance further when it was inserted into the hub of the concomitant 1.9 fr carnelian® marvel® microcatheter (tokai medical).It was reported that a continuous flush had been maintained through the microcatheter.The physician attempted to resheath and the delivery wire was retracted, but the coil was already detached.The introducer sheath was removed carefully to avoid having the coil left inside the hub.The coil left as if it was stuck on the distal end of the sheath.It was replaced with another 3mm x 8cm galaxy g3 coil and the replacement coil advanced without any issue through the same concomitant microcatheter.The procedure was continued without any procedure delay.It was reported that the same microcatheter was used to complete the procedure.There was no report of any patient adverse event or complication.The returned device underwent evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 3mm x 8cm galaxy g3 coil was received contained in a pouch.Visual inspection was performed.The device positioning unit (dpu) was kinked at 152cm from the proximal end.No other damages or anomalies were observed.The marker band was found at 43cm from the hub; this is within specification.Microscopic inspection was performed.The embolic coil was observed detached and partially inside the introducer in damaged condition.A review of manufacturing documentation associated with this lot (30386784) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that during the procedure targeting a lesion on the lumbar artery, the 3mm x 8cm galaxy g3 coil was being advanced as usual but it was not able to be further advanced when it was inserted into the hub of the concomitant microcatheter.The physician attempted to resheath and the delivery wire was retracted, but the coil already became detached; it was stuck on the distal end of the sheath.The reported issue was confirmed.The returned device had the embolic coil detached and stuck inside the introducer as reported in the complaint.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3mm x 8cm galaxy g3 coil left the manufacturing facility with the embolic coil in the damaged condition as noted during the microscopic inspection of the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: d.9, g.3, g.6, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 3MM X 8CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11103114
Report Number3008114965-2020-00605
Device Sequence Number3786285
Product Code KRD
UDI-Device Identifier10886704077466
UDI-Public10886704077466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberGLY120308
Device Catalogue NumberGLY120308
Device Lot Number30386784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date12/31/2020
Supplement Report FDA Received Date01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARNELIAN® MARVEL® MICROCATHETER (TOKAI MEDICAL).